| Model Number |
CAPSULECLOSE SCORPION |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
04/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 04/26/2023, it was reported by a sales representative via sems that an ar-16992 capsuleclose scorpion needle broke off.This was discovered during a case and device broke during use.Per facility: "when closing the capsule in the hip the doctor closed the scorpion and fired the needle through the capsule and the suture didn't pass.When he pulled the scorpion out of the portal the tip was broken off the scorpion.Picture is attached.I was in the case and asked him if he squeezed the device extremely hard and he said no.".
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-16992 serial/batch number (b)(6) was received for investigation.No functional testing for the instrument was performed due to the tip damage.Visual evaluation noted that the tip of the scorpion was broken.It was observed that the flushport luer lock was damaged and moved from the original position.The most likely cause can be attributed to abnormal use.